Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Constructing sequences of divided powers

Author: Kenneth Newman
Journal: Proc. Amer. Math. Soc. 31 (1972), 32-38
MathSciNet review: 0289606
Full-text PDF

Abstract | References | Additional Information

Abstract: In my Sequences of divided powers in irreducible, cocommutative Hopf algebras, I demonstrated the existence of extensions of sequences of divided powers over arbitrary fields, if certain coheight conditions are met. Here, I show that if the characteristic of the field does not divide $ n$, every sequence of divided powers of length $ n - 1$, in a cocommutative Hopf algebra, has an extension that can be written as a polynomial in the previous terms. (An algorithm for finding these polynomials is given, together with a list of some of them.) Furthermore, I show that if one uses this method successively for constructing a sequence of divided powers over a primitive, the only obstructions will occur at powers of the characteristic of the field.

References [Enhancements On Off] (What's this?)

Additional Information

Keywords: Coheight, irreducible Hopf algebra, sequence of divided powers
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society